Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 29, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 2, 2012, 2:22 PM CDT for Rains County, Van Zandt County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2012, 2:22 PM CDT (19:22 UTC)
- Expired
- Apr 2, 2012, 2:53 PM CDT
- In force
- 31 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Rains County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 148 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -170 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069
WUUS54 KFWD 021922
SVRFWD
TXC379-467-022015-
/O.NEW.KFWD.SV.W.0029.120402T1922Z-120402T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
222 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RAINS COUNTY IN NORTHEAST TEXAS...
NORTH CENTRAL VAN ZANDT COUNTY IN NORTHEAST TEXAS...
* UNTIL 315 PM CDT
* AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILE
MILES NORTH OF FRUITVALE...MOVING NORTH-NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EMORY AROUND 245 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH.
&&
LAT...LON 3264 9574 3269 9594 3298 9587 3298 9567
3296 9566 3283 9564
TIME...MOT...LOC 1922Z 205DEG 19KT 3275 9580
$$1 follow-up statement
219
WWUS54 KFWD 021953
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
253 PM CDT MON APR 2 2012
TXC379-467-022003-
/O.CAN.KFWD.SV.W.0029.000000T0000Z-120402T2015Z/
RAINS TX-VAN ZANDT TX-
253 PM CDT MON APR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VAN ZANDT AND
RAINS COUNTIES IS CANCELLED...
AT 253 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3264 9574 3269 9594 3298 9587 3298 9567
3296 9566 3283 9564
TIME...MOT...LOC 1953Z 205DEG 19KT 3290 9572
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 12:52 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 2, 12:52 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1252 PM CDT MON APR 2 2012 .AVIATION... FOR THE 18Z TAFS...THE TIMING OF MVFR CIGS AND THUNDERSTORM CHANCES ARE THE PRIMARY FORECAST CHALLENGES. THUNDERSTORM CHANCES...WILL BE WATCHING FOR DEVELOPMENT SOUTH AND SOUTHEAST OF THE METROPLEX THIS AFTERNOON. 18Z MESOSCALE ANALYSIS INDICATES VERY LITTLE IF ANY CONVECTIVE INHIBITION IN PLACE FROM WACO TO WAXAHACHIE AND FOR POINTS EAST. SCATTERED CONVECTION HAS ALREADY STARTED TO DEVELOP ACROSS FREESTONE AND ANDERSON COUNTIES...AND MAY CONTINUE THROUGH THE AFTERNOON HOURS. THIS CONVECTION SEEMS TO BE ASSOCIATED WITH A WELL DEFINED CYCLONIC CIRCULATION ON WATER VAPOR IMAGERY OVER NORTH TX EARLY THIS AFTERNOON. THIS FEATURE IS EXPECTED TO MOVE NORTHEAST THIS AFTERNOON...SO THUNDERSTORM ACTIVITY SHOULD REMAIN OUT OF THE METROPLEX. ANOTHER ROUND OF STORMS IS EXPECTED TO DEVELOP ALONG THE DRYLINE BY LATE THIS AFTERNOON. THE DRYLINE IS EXPECTED TO BE WELL WEST OF AREA AIRPORTS WHEN THUNDERSTORMS DEVELOP ALONG IT. THE DRYLINE SHOULD BE LOCATED NEAR A CHILDRESS TO SAN ANGELO LINE WHEN THUNDERSTORMS INITIATE THIS AFTERNOON. THESE STORMS MAY GROW UPSCALE INTO A LINE AND MOVE EAST TOWARDS AREA TAF SITES OVERNIGHT. CONFIDENCE IN THIS LINE HOLDING TOGETHER ALL NIGHT ON ITS WAY EAST IS LOW DUE TO LOW VALUES OF ENVIRONMENTAL SHEAR IN PLACE. FOR THIS REASON DID NOT INCLUDE MENTION OF TSTMS IN THE TAFS DURING THE OVERNIGHT PERIOD. DID INCLUDE A MENTION OF VICINITY THUNDER AT THE END OF THE DFW TAF DURING THE PEAK HEATING HOURS OF THE DAY TUESDAY AFTERNOON. AS THE DRYLINE MOVES EAST ON TUESDAY...INITIATED THUNDERSTORMS ARE MORE LIKELY TO MOVE INTO THE METROPLEX. ENHANCED DEEP LAYER SHEAR SUPPORTS A STRONGER EASTWARD PROPAGATING CONVECTIVE LINE AS WELL TUESDAY AFTERNOON. WENT AHEAD AND MAINTAINED OVERNIGHT MVFR STRATUS ACROSS ALL AREA TAF SITES. PERSISTENT SOUTHERLY FLOW SHOULD BRING STRATUS OVER ALL AREA TAF SITES LIKE IT HAS THE PAST FEW NIGHTS. GENERALLY AGREED WITH LAMP GUIDANCE REGARDING THE EXPECTED TIMING ON THE ONSET OF MVFR CIGS. CAVANAUGH && .UPDATE... UPDATED THE FORECAST TO INCLUDE THUNDERSTORM CHANCES WITHIN THE AREAL EXTENT OF THE SEVERE THUNDERSTORM WATCH. 84 && .PREV DISCUSSION... /ISSUED 412 AM CDT MON APR 2 2012/ DIFFICULT FORECAST TODAY WITH A COMPLEX SYNOPTIC PATTERN OVER TEXAS THAT WILL BE RAPIDLY EVOLVING. THERE IS A MAJOR LONGWAVE TROUGH APPROACHING FROM THE WEST AND A POTENT UPPER LEVEL LOW WILL CLOSE OFF AT THE BASE OF THIS TROUGH OVER NEW MEXICO TODAY. THE COMPLEXITY OF THE FORECAST IS DUE TO A WEAK UPPER LEVEL LOW THAT IS CURRENTLY MOVING NORTH THROUGH SOUTHEAST TEXAS AND ALSO A MCS THAT IS NOW TRACKING THROUGH SOUTH TEXAS. MODELS ARE HAVING A DIFFICULT TIME WITH THE EVOLUTION OF THE MASS FIELDS DUE TO THE TEXAS UPPER LOW AND ALSO HAVE NO CLUE THAT A MCS PUSHED THROUGH SOUTH TEXAS OVERNIGHT. AS THE TEXAS LOW EJECTS N/NE INTO EAST TEXAS TODAY...OUR 75KT EASTERLY 250MB WINDS ../WHICH IS HIGHLY UNUSUAL FOR THIS TIME OF THE YEAR/.. WILL ABRUPTLY SWITCH BACK TO THE WEST. MID LEVEL HEIGHT FIELDS WILL ALSO FLUCTUATE WILDLY. WITH ALL OF THE ABRUPT CHANGES ALOFT...IT MAKES ME A BIT NERVOUS THAT SOME UNFORESEEN VERTICAL MOTIONS WILL GREATLY IMPACT THE FORECAST. IT LOOKS LIKE THE BRUNT OF THE DPVA ASSOCIATED WITH THE TEXAS UPPER LOW WILL REMAIN EAST OF THE CWA TODAY...BUT SEVERAL OF THE MODELS GENERATE CONVECTION OVER THE CENTRAL/EASTERN ZONES BY MIDDAY. HOWEVER...THE SOUTH TEXAS MCS SHOULD CONTINUE TO TRACK EASTWARD...PERHAPS EVEN CURLING NORTHEAST INTO LOUISIANA LATER TODAY IF IT HOLDS TOGETHER. A MCS TRACKING THROUGH THIS AREA IS NEVER FAVORABLE FOR CONVECTION IN NORTH TEXAS...AND THUS BELIEVE THE MODELS THAT ARE PRODUCING CONVECTION BENEATH THE UPPER LOW TODAY ARE OVERDONE. WILL CARRY 20-30 POPS IN THE SOUTHEAST ZONES WHERE THEY MAY BE CLIPPED BY SOME ACTIVITY...BUT EXPECT MOST OF IT TO BE EAST AND SOUTHEAST OF THE CWA. ATTENTION WILL SHIFT TO THE WEST BY THIS AFTERNOON AS THE WESTERN UPPER LOW CLOSES OFF AND INTENSIFIES OVER NEW MEXICO. A SURFACE LOW SHOULD DEVELOP OVER THE PANHANDLE AND HELP TO KEEP THE DRY LINE FROM MIXING TOO FAR EAST. EXPECT THE DRY LINE TO STALL JUST A FEW MILES WEST OF OUR WESTERN CWA BORDER THIS AFTERNOON. FORCING ASSOCIATED WITH THE NEW MEXICO UPPER LEVEL LOW SHOULD RESULT IN LIFTING/EROSION OF THE CAP BY LATE AFTERNOON. AFTER A BOUT OF MORNING CLOUDS...MOSTLY SUNNY SKIES THIS AFTERNOON SHOULD ALLOW TEMPS TO WARM INTO THE MID 80S...AND VERY STEEP MID LEVEL LAPSE RATES WILL BRING CAPE VALUES TO NEAR 3000 J/KG. WHILE INSTABILITY IS MORE THAN SUFFICIENT FOR SEVERE WEATHER ALONE...THE BEST DEEP LAYER SHEAR WILL LAG BACK TO THE WEST AND NOT ARRIVE UNTIL TONIGHT WHEN A BELT OF STRONGER MID-UPPER LEVEL WESTERLIES ROUNDS THE BASE OF THE LOW. WHILE THERE SHOULD BE JUST ENOUGH 0-6KM SHEAR TO ALLOW FOR SUPERCELLS FIRING OFF THE DRY LINE LATE THIS AFTERNOON...THE LIMITED FLOW ABOVE 500MB OF LESS THAN 30KT WILL HAVE IMPLICATIONS ON SEVERE THREAT AND TYPE. SUPERCELLS WILL HAVE A DIFFICULT TIME EVACUATING PRECIPITATION AWAY FROM THEIR UPDRAFT...WHICH WOULD CERTAINLY FAVOR HP SUPERCELL STRUCTURES OR SMALL CLUSTERS...BUT SHOULD TEND TO LIMIT THE TORNADO POTENTIAL. ON THE OTHER HAND... FORECAST HODOGRAPHS ARE CLUSTERED RIGHT ON TOP OF EXPECTED STORM MOTION AND MAY AID IN EFFICIENT RECYCLING OF HAIL IN THE UPDRAFT. THIS COUPLED WITH THE STEEP LAPSE RATES AND HIGH CAPE CERTAINLY POINTS TO A THREAT OF VERY LARGE HAIL...PERHAPS BASEBALL OR LARGER. GIVEN THE WEAK FLOW ALOFT...STORM MOTIONS SHOULD REMAIN LESS THAN 20KT AND CELLS WILL BE CAPABLE OF VERY HEAVY RAIN. THE SLOW STORM MOTION WILL ALSO KEEP MOST OF THE ACTIVITY THIS EVENING AND TONIGHT CONFINED TO THE WESTERN AND NORTHWESTERN CWA. WILL SHOW POPS OF 50 PERCENT IN THE NW AND TAPER THEM DOWN TO 20 IN THE SE. WE WILL ALSO STRESS THAT THE PRIMARY REGION FOR SEVERE WEATHER IS IN THE NORTHWEST THIRD OF THE CWA THIS EVENING. UPPER LEVEL LOW WILL LUMBER EASTWARD TUESDAY AND THE DRY LINE WILL BEGIN TO HEAD EAST INTO THE CWA AS WELL. SYNOPTIC FORCING BY THIS TIME SHOULD ERODE THE CAP OVER THE ENTIRE AREA...AND SCATTERED CONVECTION SHOULD FIRE ALONG AND AHEAD OF THE DRY LINE AS EARLY AS TUESDAY MORNING. WHILE SHEAR PROFILES INCREASE TUESDAY...THE LACK OF A CAP MEANS STORMS WILL LIKELY DEVELOP WELL BEFORE PEAK HEATING AND WILL COMPETE FOR MORE LIMITED INSTABILITY. CONVECTION SHOULD CONTINUE THROUGH THE AFTERNOON AND EVENTUALLY LINE UP ALONG THE DRY LINE/FRONT AND CLEAR THE AREA BY WEDNESDAY MORNING. THE BEST CHANCES OF RAIN SHOULD OCCUR TUESDAY FOR MOST OF THE AREA...AND THERE WILL BE A THREAT OF SEVERE WX WITH THIS ACTIVITY. BEHIND THE FRONT...TEMPS WILL RETURN TO NEAR OR JUST SLIGHTLY ABOVE NORMAL. DRIER AIR WILL PROMOTE CLEAR SKIES AND COMFORTABLE HUMIDITY WEDNESDAY THROUGH FRIDAY. RETURN FLOW ORGANIZES BY FRIDAY WITH THE MODERATING TREND CONTINUING INTO SATURDAY. NEXT UPPER LEVEL SYSTEM WILL BRING A STALLING COLD FRONT TO OUR NW DOORSTEP BY SUNDAY...AND WILL SHOW LOW CHANCES OF RAIN RETURNING. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 83 67 81 58 80 / 10 40 60 40 5 WACO, TX 84 68 80 57 80 / 10 20 60 30 5 PARIS, TX 80 66 79 61 79 / 20 20 50 60 10 DENTON, TX 82 65 80 54 78 / 10 40 60 30 5 MCKINNEY, TX 82 66 80 56 78 / 10 30 60 40 5 DALLAS, TX 83 68 81 59 80 / 10 30 60 40 5 TERRELL, TX 81 68 81 60 80 / 10 20 60 50 10 CORSICANA, TX 83 67 81 61 81 / 20 20 60 50 10 TEMPLE, TX 83 68 80 58 81 / 10 20 60 30 5 MINERAL WELLS, TX 85 64 81 52 80 / 20 50 40 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 2, 1:20 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 120 PM CDT MON APR 2 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 120 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THROUGH THE AFTERNOON HOURS...THERE IS A CHANCE FOR THUNDERSTORMS EAST OF A LINE FROM BONHAM TO WAXAHACHIE TO TEMPLE. SEVERE STORMS ARE POSSIBLE WITH HAIL AND GUSTY WINDS THE MAIN THREATS. THUNDERSTORM CHANCES WILL INCREASE LATE THIS AFTERNOON THROUGH TONIGHT AS SCATTERED THUNDERSTORMS DEVELOP ALONG THE DRYLINE TO THE WEST AND NORTHWEST OF THE REGION...AND THEN SLOWLY TRACK EAST AND NORTHEAST. THE SEVERE WEATHER THREAT IS GREATER WITH THIS ACTIVITY AND IS MOST LIKELY ALONG AND WEST OF A LINE FROM SHERMAN TO FORT WORTH TO GOLDTHWAITE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES CONTINUE ACROSS THE REGION TUESDAY THROUGH TUESDAY NIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE DURING THIS PERIOD AS WELL. AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON IN AREAS EAST OF THE INTERSTATE 35 CORRIDOR. SPOTTER ACTIVATION IS MORE LIKELY THIS EVENING AND TONIGHT ALONG AND WEST OF A LINE FROM SHERMAN TO FORT WORTH TO GOLDTHWAITE.
In the hours before
Special weather statement, Apr 2, 12:43 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 PM CDT MON APR 2 2012
TXZ146-147-021815-
FREESTONE TX-NAVARRO TX-
1243 PM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL FREESTONE COUNTY
EAST CENTRAL NAVARRO COUNTY
AT 1242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF FAIRFIELD...MOVING NORTH AT
25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE KERENS.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3187 9597 3185 9599 3181 9598 3179 9616
3216 9626 3218 9618 3215 9616 3215 9610
3209 9612 3208 9606 3198 9607 3196 9604
3195 9606 3194 9601 3188 9603 3186 9600
TIME...MOT...LOC 1742Z 170DEG 21KT 3190 9607Special weather statement, Apr 2, 1:10 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
110 PM CDT MON APR 2 2012
TXZ135-146-021845-
HENDERSON TX-NAVARRO TX-
110 PM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN NAVARRO COUNTY
WESTERN HENDERSON COUNTY
AT 110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 17 MILES SOUTHWEST OF
ATHENS...MOVING NORTH AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CANEY CITY...ENCHANTED
OAKS...KERENS...MALAKOFF AND TRINIDAD.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3201 9599 3201 9604 3201 9606 3199 9611
3197 9620 3226 9627 3229 9601
TIME...MOT...LOC 1810Z 170DEG 21KT 3208 9611Special weather statement, Apr 2, 1:25 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 125 PM CDT MON APR 2 2012 TXZ135-021900- HENDERSON TX- 125 PM CDT MON APR 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL HENDERSON COUNTY AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM WITH HEAVY RAINFALL 3 MILES EAST OF ATHENS... MOVING NORTH AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE EAST SIDE OF ATHENS. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA TO PENNY-SIZED HAIL...AND WIND GUSTS TO BETWEEEN 40 AND 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3211 9590 3236 9597 3235 9572 3214 9569 TIME...MOT...LOC 1825Z 164DEG 20KT 3222 9581
Special weather statement, Apr 2, 1:33 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CDT MON APR 2 2012
TXZ122-021900-
VAN ZANDT TX-
133 PM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN VAN ZANDT COUNTY
AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 16 MILES SOUTHEAST OF
CANTON AND 6 MILES SOUTHEAST OF GRAND SALINE. BOTH STORMS WERE
MOVING NORTH AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EDOM...GRAND SALINE AND VAN.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA TO
PENNY-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM
THESE STORMS.
LAT...LON 3236 9558 3235 9559 3235 9575 3265 9587
3271 9562 3259 9558 3248 9559 3246 9555
3236 9552
TIME...MOT...LOC 1833Z 164DEG 20KT 3241 9565Special weather statement, Apr 2, 1:56 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
156 PM CDT MON APR 2 2012
TXZ123-021930-
RAINS TX-
156 PM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN RAINS COUNTY
AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 11 MILES SOUTHEAST OF
EMORY...MOVING NORTHWEST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EMORY.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA TO
PENNY-SIZED HAIL...AND WIND GUSTS TO BETWEEN 40 AND 50 MPH CAN BE
EXPECTED FROM THESE STORMS.
IF STORMS WERE TO INTENSIFY...A SEVERE WEATHER WARNING MAY BE
NEEDED.
LAT...LON 3272 9564 3271 9566 3274 9570 3277 9579
3298 9588 3298 9567 3293 9565 3277 9563
3273 9563
TIME...MOT...LOC 1855Z 155DEG 14KT 3274 9566Special weather statement, Apr 2, 2:10 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CDT MON APR 2 2012
TXZ107-021945-
HOPKINS TX-
210 PM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN HOPKINS COUNTY
AT 209 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 5 MILES NORTHWEST OF
WINNSBORO TO 13 MILES NORTHEAST OF SULPHUR SPRINGS...MOVING
NORTHWEST AT 25 MPH.
CITIES IN THE PATH OF THIS CLUSTER OF STORMS INCLUDE SULPHUR
SPRINGS...COMO...AND COOPER LAKE PARK SOUTH SULPHUR.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA TO
PENNY-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM
THIS CLUTER OF STORMS.
IF THESE STORMS WERE TO INTENSIFY...A SEVERE WEATHER WARNING MAY
BE NEEDED.
LAT...LON 3296 9531 3296 9543 3331 9565 3335 9561
3336 9554 3335 9552 3335 9549 3337 9546
3337 9541 3337 9532 3329 9530 3297 9530
TIME...MOT...LOC 1909Z 152DEG 21KT 3303 9535The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 12:10 PM CDT | Special Weather Statement | FWD | Freestone | 35 min |
| Apr 2, 12:43 PM CDT | Special Weather Statement | FWD | Freestone | 32 min |
| Apr 2, 1:10 PM CDT | Special Weather Statement | FWD | Henderson | 35 min |
| Apr 2, 1:25 PM CDT | Special Weather Statement | FWD | Henderson | 35 min |
| Apr 2, 1:33 PM CDT | Special Weather Statement | FWD | Van Zandt | 27 min |
| Apr 2, 1:46 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 59 min |
| Apr 2, 1:56 PM CDT | Special Weather Statement | FWD | Rains | 34 min |
| Apr 2, 2:10 PM CDT | Special Weather Statement | FWD | Hopkins | 35 min |
| Apr 2, 2:24 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 66 min |
| Apr 2, 2:37 PM CDT | Special Weather Statement | FWD | Hunt | 23 min |
| Apr 2, 2:39 PM CDT | Special Weather Statement | FWD | Lamar | 36 min |
| Apr 2, 3:00 PM CDT | Severe Thunderstorm Warning | FWD | Delta | 45 min |
| Apr 2, 3:06 PM CDT | Special Weather Statement | FWD | Rains | 24 min |
| Apr 2, 3:20 PM CDT | Special Weather Statement | FWD | Hunt | 25 min |
| Apr 2, 3:26 PM CDT | Special Weather Statement | FWD | Fannin | 34 min |
| Apr 2, 4:27 PM CDT | Special Weather Statement | FWD | Grayson | 33 min |
| Apr 2, 6:40 PM CDT | Special Weather Statement | FWD | Cooke | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.